Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 155, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at May 2, 2022, 7:36 PM CDT for 8 counties in Oklahoma. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 2, 2022, 7:36 PM CDT (00:36 UTC)
- Expired
- May 2, 2022, 8:15 PM CDT
- In force
- 39 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Cleveland County, OK, Garvin County, OK, Hughes County, OK, Lincoln County, OK, McClain County, OK, Pontotoc County, OK, Pottawatomie County, OK, Seminole County, OK
The radar
The Norman radar (KTLX), 41 km from the middle of the area, began a volume at 00:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 2, 2:02 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 0.6 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4251 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1061 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 313 m²/s²
- 0-3 km storm-relative helicity
- 365 m²/s²
- Significant tornado parameter
- 9.0
- Supercell composite
- 40.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 6:43 PM CDT, 53 minutes earlier.
Area forecast discussion, May 2, 6:43 PM CDT, 53 minutes before
Area Forecast Discussion National Weather Service Norman OK 643 PM CDT Mon May 2 2022 ...New AVIATION... .SHORT TERM... (This evening through Tuesday) Issued at 120 PM CDT Mon May 2 2022 Extensive clouds and precipitation this morning has inhibited the northward progression of the warm front, currently draped across central into northwest Oklahoma. The airmass along and south of the front continues to rapidly destabilize as mid to upper 60 degree dewpoints advect northward ahead of a dryline across western Oklahoma. The front is expected to move slowly northward over the next couple hours, but uncertainty remains on exactly where the front will be positioned by mid-afternoon. Thunderstorm initiation is expected by 19-20z today across south- central Kansas into north- central Oklahoma near a triple point and along the dryline and will track eastward along and to the south of the warm front this afternoon. The environment in the vicinity of the warm front will be conducive for supercell and tornadoes with locally backed low- level flow low LCL's. This is where we expect the highest tornado potential today as well the greatest risk for a potential strong tornado or two. Very large hail will also be a risk with any of these storms At the same time a cold front will be rapidly moving southward into northwest Oklahoma and is likely to catch up with this convection and serve as a focus for new convective development as well. It appears convection may try to grow quickly upscale along the cold front which would likely lead to an increasing damaging wind threat as these storms push southward. Some tornado risk will continue into the evening as low-level shear increases, especially along the southern end of the line, but a linear storm mode and the potential for the cold front to undercut convection may inhibit these storms from fully taking advantage of the highly sheared low-level environment. The cold front will continue southward overnight, with the severe threat diminishing after midnight. We may see a few hours of fairly strong wind gusts behind the front with strong pressure rises across northwest Oklahoma. A few showers and storms may linger into Tuesday morning across southeast Oklahoma, but otherwise we expect cooler and much drier conditions to spread into the area, with highs in the 60s to near 70 across our southwest counties. Ware && .LONG TERM... (Tuesday night through next Sunday) Issued at 120 PM CDT Mon May 2 2022 The cold front will return northward as a warm front Wednesday. Models suggest extensive morning clouds and precipitation will be present across the area during the morning, with the northward progression of the warm front and the degree of warm sector destabilization still fairly uncertain. This will modulate where the greatest severe thunderstorm potential will be, but assuming we can get sufficient clearing for destabilization all severe hazards will be possible Wednesday afternoon and evening with any storms the develop along the warm front or dryline. Additional storms may then develop Wednesday night along a cold front that will then move slowly southward across the area through Thursday morning. Drier and warmer conditions are then expected to end the week into the weekend as upper ridging builds overhead. Another trough will approach the area from the west early next week, bringing our next chance for storms and potential for severe weather. Ware && .AVIATION... (00Z TAFS) Issued at 641 PM CDT Mon May 2 2022 Severe TSRA will move out of central and north central Oklahoma terminals within the first hour of forecast. TSRA could impact KLAW for an hour or two at beginning of forecast and will monitor. Otherwise, moderate to strong northwest wind behind cold front will decrease overnight and tomorrow. MVFR cigs will spread into northern and possibly central Oklahoma overnight with clearing after 15Z. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 81 45 67 54 / 60 70 0 30 Hobart OK 90 42 71 53 / 20 10 0 30 Wichita Falls TX 89 49 70 57 / 20 20 0 30 Gage OK 87 38 69 48 / 10 0 0 10 Ponca City OK 77 43 66 49 / 70 60 0 20 Durant OK 82 53 69 58 / 60 60 10 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...Red Flag Warning until 8 PM CDT this evening for OKZ033. TX...Red Flag Warning until 8 PM CDT this evening for TXZ083-084. && SHORT TERM...08 LONG TERM....08 AVIATION...11
Hazardous weather outlook, May 2, 12:21 PM CDT, 7 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 1221 PM CDT Mon May 2 2022 OKZ004>048-050>052-TXZ083>090-031730- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1221 PM CDT Mon May 2 2022 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...This Afternoon and Tonight... .Thunderstorms... For this afternoon and evening, there is a risk for severe storms across the entire area with the highest potential in parts of north central and central Oklahoma, generally east and north of a line from Cherokee and Kingfisher, to Guthrie and Stroud Oklahoma. A warm front is expected to continue to lift north into parts of northern Oklahoma this afternoon with a dryline extending southward from where it meets the warm front in northwest Oklahoma. A cold front will then move across the area this evening and overnight. Additional thunderstorms could develop near the dryline and/or the warm front mid to late this afternoon. Storms will then be possible along the cold front as it moves across the area. Severe storms will be possible between 2 pm and midnight with very large hail up to the size of baseballs and damaging winds over 60 mph. Some tornadoes will also be possible with the highest potential across portions of north central Oklahoma, including Stillwater, Enid, and Ponca City, just to name a few locations. .Heavy Rain... Heavy rain could lead to localized flooding in some areas through tonight. .Fire Weather... Near critical to critical fire weather conditions will be possible this afternoon in parts of southwest Oklahoma and western north Texas due to low RH, gusty winds, and dry vegetation behind the dryline. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... .Thunderstorms... After a brief break Tuesday, severe storm chances will return Wednesday afternoon and evening across much of Oklahoma and western north Texas. All hazards will be possible. The rest of the work week into the early part of the weekend will then be dry with low thunderstorm chances returning to parts of the area on Sunday. .Heavy Rain... Heavy rain which could cause flooding will be possible again Wednesday into early Thursday. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Local storm report, May 2, 6:58 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
658 PM CDT MON MAY 2 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0648 PM HAIL 2 N NOBLE 35.17N 97.39W
05/02/2022 M1.25 INCH CLEVELAND OK TRAINED SPOTTER
0650 PM HAIL AMBER 35.16N 97.88W
05/02/2022 M2.00 INCH GRADY OK TRAINED SPOTTER
0655 PM HAIL CHICKASHA 35.04N 97.94W
05/02/2022 M1.00 INCH GRADY OK TRAINED SPOTTER
0656 PM HAIL VERDEN 35.08N 98.09W
05/02/2022 M1.00 INCH GRADY OK TRAINED SPOTTER
&&Local storm report, May 2, 7:01 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
701 PM CDT MON MAY 2 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND GST 2 WNW NORMAN 35.23N 97.48W
05/02/2022 E60 MPH CLEVELAND OK AMATEUR RADIO
&&
11Local storm report, May 2, 7:05 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
705 PM CDT MON MAY 2 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0703 PM HAIL CHICKASHA 35.04N 97.94W
05/02/2022 M1.40 INCH GRADY OK TRAINED SPOTTER
&&Local storm report, May 2, 7:06 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
706 PM CDT MON MAY 2 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM HAIL 5 SW AMBER 35.11N 97.94W
05/02/2022 E2.00 INCH GRADY OK TRAINED SPOTTER
&&
11Local storm report, May 2, 7:11 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
711 PM CDT MON MAY 2 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0657 PM HAIL 2 E NOBLE 35.14N 97.36W
05/02/2022 E1.00 INCH CLEVELAND OK FIRE DEPT/RESCUE
&&
11Local storm report, May 2, 7:25 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
725 PM CDT MON MAY 2 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM HAIL 1 NE CHICKASHA 35.06N 97.92W
05/02/2022 E2.75 INCH GRADY OK PUBLIC
TIME ESTIMATED BY RADAR.
&&
BTThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 7:15 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Grady | 30 min |
| May 2, 7:15 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Grady | 30 min |
| May 2, 7:41 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Comanche, Cotton, Garvin, Grady, McClain and 1 more | 49 min |
| May 2, 7:43 PM CDT | Tornado Warning | OUN | Pottawatomie, Seminole | 47 min |
| May 2, 8:21 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Comanche, Cotton, Garvin, Grady, McClain and 3 more | 39 min |
| May 2, 8:22 PM CDT | Severe Thunderstorm Warning | OUN | Coal, Garvin, Hughes, McClain, Pontotoc, Pottawatomie and 1 more | 53 min |
| May 2, 8:22 PM CDT | Tornado Warning | OUN | Hughes, Seminole | 23 min |
| May 2, 8:50 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Cotton, Garvin, Jefferson, Johnston, Murray and 2 more | 40 min |
| May 2, 9:13 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Coal, Hughes, Johnston, Murray, Pontotoc and 1 more | 47 min |
| May 2, 9:25 PM CDT | Severe Thunderstorm Warning | OUN | Cotton, Jefferson | 65 min |
| May 2, 9:26 PM CDT | Tornado Warning | OUN | Coal, Johnston, Pontotoc | 21 min |
| May 2, 9:27 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Johnston, Love, Marshall, Murray | 63 min |
| May 2, 9:53 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Coal, Hughes | 52 min |
| May 2, 9:57 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Bryan, Carter, Coal, Johnston, Marshall and 1 more | 48 min |
| May 2, 10:37 PM CDT | Severe Thunderstorm Warning | OUN | Love | 23 min |
| May 2, 10:41 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Bryan, Johnston, Marshall | 64 min |
| May 2, 11:54 PM CDT | Areal Flood Advisory | OUN | Bryan | 3 hr |
| May 3, 2:20 PM CDT | Flood Watch | OUN | Alfalfa, Atoka, Blaine, Bryan, Caddo, Canadian and 29 more | 49 hr |
| May 2, 10:14 PM CDT | Severe Thunderstorm Warning | OUN | Clay | 46 min |
| May 2, 10:56 PM CDT | Special Weather Statement | OUN | Clay | 34 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.